MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 LPS FEM TO SLEEVE ADAPTER +0; LPS AND S-ROM : KNEE FEMORAL ACCESSORY

DEPUY IRELAND - 9616671 LPS FEM TO SLEEVE ADAPTER +0; LPS AND S-ROM : KNEE FEMORAL ACCESSORY
Catalog Number 198706000
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Failure of lps medical record was reviewed by clinician.On (b)(6) 2023, the patient was revised to address the femoral component rotating as the distal part of the femoral construct could rotate freely on the sleeve.The sleeve and segment component reported for implant to implant fit.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : description of complaint (please supply specific details): please see attachment ¿failure of lps.Pdf¿.The device associated with this report was returned to depuy synthes for evaluation.Additionally, photos were provided for review.See attachment "vedrørende vores anmeldelse af implantatsvigt fremsendt 07.07.23".Visual examination of the returned device revealed that the lps fem to sleeve adapter +0 was fully assembled between the femoral component and the segmental component 25mm.Additionally, organic material was found adhered inside the threaded portion of the device.However no defects that could have contributed to the reporter event were observed.The overall length of the adapter taper lock feature was found within the specifications.Further dimensional analysis were not performed due to the damage from being pressed together and previously implanted condition of the 46mm sleeve and zero offset adapter, accurate measurements of interfacing features are unreliable and cannot be use to represent the upon receipt condition of the devices.Based on the available information it is known that the universal sleeve was reused to avoid bone loss.However, as per the sleeve¿s instructions for use (ifu-0902-00-252-rev.N), the depuy¿s single use devices have not been designed to undergo or withstand any form of alteration, such as disassembly, cleaning, or re-sterilization, after a single patient use.Therefore, reuse can potentially compromise device performance and patient safety.Since the stem and the sleeve were still implanted at the time of the revision, proper assembly could not be performed accordingly to the surgical technique ¿lps limb preservation system"(dsus/jrc/0716/1698) that establishes to stabilize the implant component during assembly, the impaction with the mallet should be on the impaction stand to ensure proper engagement of the taper lock and reduce the chances for misalignment.Due to the assembly conditions (in situ) and the reuse of the femoral sleeve, it is reasonable to conclude these factors could contribute to the reported failure of the locking mechanism.There are no signs of a device non-conformance.A manufacturing record evaluation was performed for the finished device [198706000 / j47n14] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the provided information and observed condition of the lps fem to sleeve adapter +0 would contribute to the complained issue.Based on the investigation findings, the potential cause is traced to reasonably foreseeable misuse, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [198706000 / j47n14] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d4 (expiration date) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d6a, d6b.
 
Event or Problem Description
Additional information was received and stated that there was failure of the taper locking mechanism in the depuy lps limb preservation system dated july 07, 2023.There was also a mention of a material failure after the operation on (b)(6) 2023, when the tape between the 0mm adapter and the femur sleeve failed.The other operations are described simply to explain what preceded it (including which components we inserted last on (b)(6) 2023, and the reoperation on (b)(6) 2023, which was a direct consequence of the failure of the taper mechanism of the prosthetic components that was inserted on the (b)(6).With this, the patient experienced a complication that has resulted in at least re-surgery and prolonged hospitalization.The x-rays on (b)(6) 2023, revealed that the lps prosthesis was dislocated between the tibia part and the liner.The leg was bandaged and was neurologically intact.Subacute reoperation was carried out on (b)(6) 2023.The instability was not due to polyethylene wear on the liner and the prosthetic components were not malrotated.In the primary surgery on (b)(6) 2023, there was preoperatively some shortening of the leg, which gave a better bending movement in the knee.It then turned out that the femur construct was too short in relation to the bone loss and the tension in the soft parts, so the prosthesis could dislocate.Dislocation was secondary to instability and not failure of the implant.On (b)(6) 2023, we found from x-rays that the femur component was rotated.Subacute reoperation was conducted on (b)(6) 2023.Failure of the taper mechanism resulted in the extension of admission and reoperation at risk for the patient including new anesthesia, further surgery with bone loss and soft trauma, and risk of damage to vessels and nerves and infection.In the short term, this entailed costs for hospitalization, surgery, and prosthesis components.The long-term consequences are unclear.Based on the inspection of the prosthetic components, the 5mm adapter there is a distance between the adapter and the sleeve ¿ thus there is room for the tape to lock when it is knocked in.With the 0mm adapter in the 25mm segment, there is no space between the segment and the sleeve and thus no space for the tap to lock securely when assembling the denture.It seems like the segments and femur sleeves cannot be assembled with a 0mm adapter as the instructions indicate.Doi: on (b)(6) 2023, dor: on (b)(6) 2023.

Brand Name
LPS FEM TO SLEEVE ADAPTER +0
Common Device Name
LPS AND S-ROM : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17739250
Report Number1818910-2023-18627
Device Sequence Number6634382
Product Code JWH
UDI-Device Identifier10603295078487
UDI-Public10603295078487
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K071417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number198706000
Device Lot NumberJ47N14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer10/02/2023
12/21/2023
01/11/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/19/2023
12/22/2023
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE REV LPS INSRT XSM 22MM; LPS DISTAL FEM COMP XSM LT; LPS SEGMENTAL COMPONENT 25MM; UNIVERSAL FEM SLV FUL POR 46MM; UNIVERSAL STEM 75X16MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale